MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The 80% stenosed target lesion was located in the non-tortuous popliteal vein.A 10.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.When the balloon was inflated, half of it was inside a wallstent and the other half was in the iliac vein.The balloon ruptured at 8 atmospheres and was replaced with another 10.0 x 60, 135cm mustang balloon catheter.The balloon was inflated in the same position and also at 8 atmospheres but the balloon also ruptured.In an attempt to remove the device, the proximal shaft broke off.The device was completely removed together with the 8f sheath from the popliteal vein.A new sheath was introduced and the procedure was completed with a different device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.The shaft of the device was returned in two sections as a result of a complete break located approximately 5mm distal of the proximal balloon bond.The distal section of detached shaft was noted to be severely stretched and accordioned.This type of damage is consistent with excessive tensile force being applied to the device.A visual and microscopic examination identified that the balloon had been inflated.A complete circumferential tear in the balloon material was identified located approximately 10mm distal of the proximal balloon bond.The distal section of balloon material was also torn longitudinally beginning at the circumferential tear and extending approximately 53mm distally across the balloon material.The rated burst pressure for this device is 14 atmospheres as per mustang specification.A visual and microscopic examination found that only one markerband was returned with the device.A visual and microscopic inspection identified no damage or issues with the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9410133
Report Number2134265-2019-14606
Device Sequence Number16876453
Product Code FGE
UDI-Device Identifier08714729795230
UDI-Public08714729795230
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024149149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: WALLSTENT; STENT: WALLSTENT
Patient Age59 YR